How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 27443
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Trixie is a 12 year old rescue 4 lb. Tea-Cup Poodle that I

Customer Question

Customer: Hello! Trixie is a 12 year old rescue 4 lb. Tea-Cup Poodle that I received when she was 3i. Nne days ago she underwent tooth extractions of all remaining teeth, 6 total due to infections. Take home meds included c
JA: Thanks. Can you give me any more details about your issue?
Customer: Gabapentin and c
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $19) to post your type of question to Cat Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: and Clindamycin. She is frantic with pawing her mouth on both sides incessantly. Appetite is good. Took her back to the doctor yesterday. He probed the area and found nothing. Trixie gets so exhausted pawing I see personality changes. Sure I will wait...and pay
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 1 year ago.

I'm sorry to hear of this with Trixie. I would stop administering both the clindamycin and gabapentin in case Trixie is experiencing an adverse drug reaction which often manifests as facial pruritis (itchiness) in dogs. You'll know within 36 hours if such a reaction is occurring. For now, a low dose of the antipruritic tranquilizer acepromazine should be considered in an attempt to give Trixie relief and needed rest. If her behavior persists in spite of stopping the drugs and administering the tranquilizer, the orally administered narcotic buprenorphine should be considered as both a potent analgesic ("number" of her face) and sedative.

Please respond with further questions or concerns if you wish.

Expert:  Dr. Michael Salkin replied 1 year ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Michael Salkin